Alert archive / New York / High Wind Watches in 2020

High Wind Watch 2, NWS New York, NY

December 22, 20208 counties in New York; 4 counties in Connecticut; Hudson County, New Jersey

NWS New York, NY issued this high wind watch at Dec 22, 2020, 3:49 PM EST for 8 counties in New York; 4 counties in Connecticut; Hudson County, New Jersey. It took effect at Dec 24, 2020, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 22, 2020, 3:49 PM EST (20:49 UTC)
In effect from
Dec 24, 2020, 6:00 PM EST
Expired
Dec 23, 2020, 2:55 PM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS71 KOKX 222049
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service Upton NY
349 PM EST Tue Dec 22 2020

CTZ011-012-NYZ075-078>081-176>179-231015-
/O.NEW.KOKX.HW.A.0002.201225T0200Z-201225T1400Z/
Southern Middlesex-Southern New London-Kings (Brooklyn)-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-Northern Queens-Northern Nassau-
Southern Queens-Southern Nassau-
349 PM EST Tue Dec 22 2020

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of southern Connecticut and southeast New 
  York.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
613 
WWUS71 KOKX 230850
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service Upton NY
350 AM EST Wed Dec 23 2020

CTZ009-NJZ006-NYZ071>074-232130-
/O.EXB.KOKX.HW.A.0002.201224T2300Z-201225T1400Z/
Southern Fairfield-Hudson-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
350 AM EST Wed Dec 23 2020

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...In New Jersey, Hudson County. In Connecticut, Southern 
  Fairfield County. In New York, Southern Westchester, New York 
  (Manhattan), Bronx and Richmond (Staten Island) Counties.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CTZ007-008-010-232130-
/O.EXB.KOKX.HW.A.0002.201224T2300Z-201225T1700Z/
Northern Middlesex-Northern New London-Southern New Haven-
350 AM EST Wed Dec 23 2020

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 60 mph 
  possible.

* WHERE...Northern Middlesex, Northern New London and Southern 
  New Haven Counties.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ075-176>179-232130-
/O.EXT.KOKX.HW.A.0002.201224T2300Z-201225T1400Z/
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
350 AM EST Wed Dec 23 2020

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Brooklyn, Queens, and Nassau Counties.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CTZ011-012-NYZ078>081-232130-
/O.EXT.KOKX.HW.A.0002.201224T2300Z-201225T1700Z/
Southern Middlesex-Southern New London-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
350 AM EST Wed Dec 23 2020

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Southeast Connecticut and Suffolk County New York.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
752 
WWUS71 KOKX 231955
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service Upton NY
255 PM EST Wed Dec 23 2020

CTZ007-008-010>012-NYZ078>081-240400-
/O.UPG.KOKX.HW.A.0002.201224T2300Z-201225T1700Z/
/O.NEW.KOKX.HW.W.0005.201224T2300Z-201225T1500Z/
Northern Middlesex-Northern New London-Southern New Haven-
Southern Middlesex-Southern New London-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
255 PM EST Wed Dec 23 2020

...HIGH WIND WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...In Connecticut, Northern Middlesex, Northern New 
  London, Southern New Haven, Southern Middlesex and Southern 
  New London Counties. In New York, Northwestern Suffolk, 
  Northeastern Suffolk, Southwestern Suffolk and Southeastern 
  Suffolk Counties.

* WHEN...From 6 PM Thursday to 10 AM EST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ009-NJZ006-NYZ071>075-176>179-240400-
/O.UPG.KOKX.HW.A.0002.201224T2300Z-201225T1400Z/
/O.NEW.KOKX.HW.W.0005.201224T2300Z-201225T1500Z/
Southern Fairfield-Hudson-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
255 PM EST Wed Dec 23 2020

...HIGH WIND WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of northeast New Jersey, southern Connecticut 
  and southeast New York.

* WHEN...From 6 PM Thursday to 10 AM EST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ005-006-NJZ002-004-103>108-NYZ067>070-240400-
/O.NEW.KOKX.WI.Y.0017.201224T2300Z-201225T1500Z/
Northern Fairfield-Northern New Haven-Western Passaic-
Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-
255 PM EST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northeast New Jersey, southern Connecticut 
  and southeast New York.

* WHEN...From 6 PM Thursday to 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Dec 22, 12:29 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 22, 12:29 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service New York NY
1229 PM EST Tue Dec 22 2020

.SYNOPSIS...
A weak wave of low pressure passes east of Long Island this
morning, followed by high pressure building in through
Wednesday. The high moves offshore Wednesday night. A potent
cold front approaches Thursday and moves through Thursday night
into Friday. High pressure then builds in from the southwest
next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Clearing was a little quicker than forecast and temperatures
have also responded to increased sun. Updated sky cover, and
increased temperatures through early this evening. This also
affected high temperatures in a few locations, and by a degree
or so.

The late morning and afternoon hours will be breezy, with gusts
20 to 30 mph possible, strongest near the coast, due to the
pressure gradient from the building high to the west.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
High pressure will continue to build towards the area tonight
as an progressive ridge approaches. Winds will not completely
decouple due to the core of the high remaining to our south and
west for much of the night. The air mass will be much colder and
drier with lows in the lower to middle 20s inland and upper 20s
to lower 30s elsewhere.

The upper ridge axis slides over the area on Wednesday with the high
pressure settling overhead. The ridge axis and high pressure move
offshore late in the day. Highs will be close to seasonable levels
in the lower 40s. A return southerly flow sets up Wednesday night
with the high moving offshore and strong cold front approaching from
the west. Lows will likely occur early in the night, before
temperatures begin to rise with increasing warm advection. There
could be some fog development as the warm air moves over the linger
snowpack, but for now have left this out of the forecast.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
The main story in the long term will be with a potent cold front
that is poised to cross the region Thursday night into Friday
morning. The trend in the 00z Dec 22 models is to slow the timing of
the heaviest rain, strongest winds, and frontal passage. The GFS,
which has been the quickest, has slowed down considerably over the
last 24 hours, but is still a faster solution compared to the rest
of the guidance with the frontal passage occurring about 6 hours
sooner, between 06z and 12z Friday. The ECMWF, CMC, and NAM have the
front pushing offshore 12z-18z Friday.

The main mechanism behind the strong cold front is an
anomalously deep long wave upper trough. The first surface low
associated with this system will lift up through the Great Lakes
and southeast Canada Thursday morning and afternoon. Jet stream
energy will round the base of the deep trough Thursday evening
allowing another surface low to rapidly deepen along the cold
front as it approaches Thursday night. The most significant
rainfall should hold off until Thursday night, although an
unseasonably warm and moist air mass sets up during the day and
some rain cannot be ruled out in this environment, especially in
the afternoon and evening.

Despite the timing differences among the models, moderate to heavy
rainfall will occur Thursday night, with a growing consensus that it
occurs just before midnight west of the Hudson River and after
midnight from the Hudson River corridor on east. The location of the
the heaviest rain is still uncertain. However, given PWAT pushing
1.50 inches, a widespread 1 to 2 inch rainfall is likely. Another
factor to consider is the liquid equivalent( currently 0.50-2.00
inches) in the remaining snow pack. Some of this will melt before
the heavy rain reaches the area Thursday night, especially during
the day Thursday, but the ground will be saturated and the heavy
rainfall could lead to some flooding. To reiterate, there is still
some uncertainty, but the highest potential for flooding would exist
across the interior, where there is higher snow water equivalent.
Additionally, some of the faster responding streams in New Jersey
may also exhibit sharp rises and come close to bankfull during
this time frame.

An additional concern is with strong to potentially damaging winds
Thursday night into early Friday morning. The GFS and NAM forecast
soundings show 65 to 75 kt winds at 950 mb by Thursday night. The
00z NAM is actually a bit stronger just above 950 mb with winds 80-
85 kt at 925 kt. The core of the low level jet is most likely to
pass over Long Island and southeast Connecticut. Forecast soundings
indicate an inversion around or just below these high winds and this
is typically a difficult forecast on how much will mix down to the
surface. It does appear that wind advisory level winds seems
plausible over at least Long Island and southeast Connecticut, but
some of the higher winds could occur near the NYC metro and Hudson
River Corridor as well. The strongest winds should occur late
Thursday night or early Friday morning, along and ahead of the cold
front. Will also have to watch for the potential of winds reaching
high wind warning criteria across Long Island and southeast
Connecticut.

There are some hints in the models that the heaviest rain will be
along a convective cold frontal rain band or squall line.
There is little to no instability modeled, but intense forcing
from the anomalous trough, strong cold front, and low level jet
may be able to organize a squall line Thursday night. This band
of rain may be able to mix down some of the higher winds. If
this type of rain band/squall line materializes, the winds would
effectively weaken considerably once it passes, similar to what
occurred on November 15.

The cold front should push offshore sometime late Thursday night or
Friday morning. The probability for any change to wintry precip
behind the front continues to look very low and the latest guidance
dries out the atmosphere before the most significant cold air
reaches the area.

Arctic high pressure builds late Friday into the weekend.

As for temperatures, Thursday will be well above normal, with highs
well into the 50s. This warm air over the colder snow pack could
allow for the development of fog at some point Thursday into
Thursday night.

Temperatures may be off several degrees for Friday if the cold front
is slower than currently forecast. In either case, a large
temperature gradient may set up across the region, with highs
ranging from the middle 30s (western areas) to lower 50s (eastern
areas) on Friday. With the arctic high pressure building in for the
weekend, below normal temperatures are anticipated.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
High pressure is beginning to build into the region and will
move in through the rest of the TAF period.

VFR for the TAF period. Clouds are expected to decrease this
afternoon into tonight becoming clear by Wednesday AM.

Winds generally W 10-15 kt this afternoon and into tonight.
Gusts mainly between 20 - 25 kt this afternoon and evening.
Wind speeds diminish tonight and become light from the S by
Wednesday afternoon.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments possible for the timing of wind gusts. Start and end
time of gusts could be a few hours off.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...VFR.
.Thursday-Friday...Increasing S-SE winds, 15-20 kt Thursday and 25-
30 kt Thursday night. Winds become SW near 20-25 kt Friday. Gusts 35-
40kt Thursday evening into Friday morning. Peak gusts 40-50 kt
possible. LLWS likely. VFR conditions to start, deteriorating to IFR
in rain, possibly ending as a mix of rain and snow on Friday. Rain
could be heavy at times Thursday night and Friday morning. West
winds lower Friday night to near 15 kt with gusts 20-25 kt.
.Saturday...VFR. W winds G20-25kt.
.Sunday... VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Wind gusts on New York Harbor may be near 25 kt at times this
afternoon and nearshore winds increase. With the brief timing of
the increased wind gust will not issue an advisory for the
Harbor.

Winds will increase and seas will build into this afternoon in
response to a tightening pressure gradient behind a departing
wave of low pressure and building high pressure to the west.
Advisory conditions are expected on all waters except the
Western Sound and NY Harbor, although an occasional gust to 25
kt cannot be ruled out. Gusts up to 25 kt are likely to linger
on the ocean, Eastern Sound and Eastern LI Bays tonight. Ocean
seas will build to mostly 4-6 feet today before slowly subsiding
below 5 ft into Wednesday morning. Some lingering 5 ft seas are
possible east of Moriches Inlet early Wednesday morning. No
changes were made to the Small Craft Advisory.

High pressure builds over the waters Wednesday with conditions
remaining below SCA. An increasing southerly flow will allow seas to
build on the ocean late Wednesday night and could reach close to 5
ft by day break Thursday. Thereafter, seas continue to build as
southerly flow strengthens into Thursday night. In fact, winds on
the ocean could exceed 25 kt late Wednesday night and all other
waters Thursday afternoon. Gale force winds are likely on all waters
late Thursday into early Friday morning. This will allow seas to
continue to build and could reach 12 to 16 ft on the ocean waters
and 5 to 10 ft across the extreme eastern sound waters, and 3 to 5
ft in the harbor.

Winds and waves slowly diminish late Thursday night into Friday,
however, SCA could linger into the weekend.

&&

.HYDROLOGY...
1 to 2 inches of rainfall is likely from late Thursday into
Friday morning. The heaviest rain may occur Thursday night or
early Friday morning. Remaining snow pack with liquid water
equivalent of 0.50"-2.00" may add to the potential for flooding
with this rainfall. However, the amount of snow cover remaining
during the heavy rain is in question. There is also uncertainty
as to exactly where the highest rain amounts will fall, but the
greater probability for flooding looks to be across the Lower
Hudson Valley, northeast New Jersey, and southern Connecticut.
Minor nuisance flooding is possible elsewhere.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EST Wednesday for ANZ330-350-
     353-355.
     Small Craft Advisory until 1 AM EST Wednesday for ANZ340-345.

&&

SYNOPSIS...JP/DS
NEAR TERM...MET
SHORT TERM...DS
LONG TERM...JP/DS
AVIATION...MW
MARINE...JP/DS
HYDROLOGY...JP/DS
Hazardous weather outlook, Dec 22, 3:47 AM EST, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
347 AM EST Tue Dec 22 2020

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-230900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
347 AM EST Tue Dec 22 2020

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A potent cold front will bring heavy rain and strong, gusty winds
Thursday night into Friday morning. The combination of lingering snow
pack and heavy rain may bring flooding, with the highest potential
across northeast New Jersey, the Lower Hudson Valley, and southern
Connecticut. The strongest winds are most likely to occur along
coastal areas, such as Long Island, New York City, and coastal
Connecticut where the potential exists for wind gusts 50 to 60 mph.
There remains a fair amount of uncertainty in both the location of
heaviest rain and the magnitude of the winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-230900-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
347 AM EST Tue Dec 22 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gales are possible late Thursday into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:47 PM ESTStorm WatchOKX23 hr

Nearby

High Wind Watches in New York, 2020High Wind Watches in Connecticut, 2020High Wind Watches in New Jersey, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.